EconPapers    
Economics at your fingertips  
 

Quadratic Approximations of the Portfolio Selection Problem When the Means and Variances of Returns are Infinite

James Ohlson

Management Science, 1977, vol. 23, issue 6, 576-584

Abstract: This paper derives quadratic approximations of the standard one-period portfolio selection model under the assumption that means and variances of returns are infinite. Samuelson [Samuelson, P. A. 1970. The fundamental approximation theorem of portfolio analysis in terms of means, variances, and higher moments. Rev. Econom. Stud. 37 (October).], among others, has derived mean-variance approximations when moments are finite; hence, this paper weakens conditions sufficient to obtain quadratic approximations.

Date: 1977
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://dx.doi.org/10.1287/mnsc.23.6.576 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:inm:ormnsc:v:23:y:1977:i:6:p:576-584

Access Statistics for this article

More articles in Management Science from INFORMS Contact information at EDIRC.
Bibliographic data for series maintained by Chris Asher ().

 
Page updated 2025-03-19
Handle: RePEc:inm:ormnsc:v:23:y:1977:i:6:p:576-584